What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 11, 9:33 AM EST, 41 minutes earlier.
Area forecast discussion, Jul 11, 9:33 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1033 AM EDT Sat Jul 11 2020
.SYNOPSIS...
An upper level trough over Ontario will drag a cold front
through the area today. For Sunday a shortwave will dive across
the area from northern plains, followed by a weaker shortwave
on Monday. The trough pattern will break down allowing a ridge
of high pressure to build over the Great Lakes for Tuesday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Low pressure is located over eastern Lake Erie and Northwest
Pennsylvania as of 10 AM with a wind shift to the northwest
recently noted at ERI. A swath of steady rain with embedded
thunderstorms is located across Northeast Ohio and Northwest
Pennsylvania. Much of Erie County PA can expect to see an
additional inch of rainfall today with pockets of heavier rain
where heavier bands or thunderstorms occur. We will be
monitoring this area for flooding today with consideration that
some of these areas received 1-2" inches of rain in the last 24
hours.
Previous discussion...A surface cold front was pushing east
across the area at the time of this issuance. Satellite imagery
shows the center of the vort max just north of the lake with
convection becoming enhanced near the northern lakeshore as we
see an increase in instability along the mid level dry slot.
Still receiving some reasonable rainfall rates >2"/hr with
satellite estimated PWATs still around 1.6". Believe with the
lowering heights aloft the lake is also contributing to the
increase in instability. Water vapor showing the encroachment of
the dry slot into the area, but also seeing expansion of clouds
across the area as low level moisture remains prevalent. The
deeper moisture along the deformation axis on the departing
short wave will push east this afternoon, with moisture and
forcing supporting a downward trend in shower activity across
the area. For western counties the drier air has already
intruded so showers are not expected, however clouds will linger
for at least the morning hours. For the rest of the area these
clouds will remain for the better part of the day. The increased
hours of sunlight in the west will allow temps to warm back
into the mid/upper 80s, cooler in the east. The tightening
pressure gradient between the lower lakes surface low and the
strengthening ridge in the west, along with daytime mixing, will
support a breeze of 15 to 20 mph for much of the area.
Tonight the trough will gradually push east, dragging the
clouds and rain with it. This will allow for a much less humid
airmass overnight with temperatures around the low 60s. There
will be a lull in any weather overnight, however another
disturbance coming out of the upper Plains will drop into the
Ohio Valley on Sunday. The best upper level support will be
south of the area, however with lower heights aloft we can
expect nearly 1000J/kg MLCAPE and diminishing CINH by the
afternoon. Overall support is there for a fair amount of
convection, and the shear/instability is favorable for some
strong storms which we will need to watch for damaging wind
potential. Temperatures will be near or just slightly below
seasonal normals in the lower 80s.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
By Sunday night, the upper-level trough will be making its way to
our east. Upper-level ridging expected to build in with height rises
expected through the duration of the short term period. Lingering
showers may be possible Sunday night and Monday before clearing out
for Monday night through Tuesday night. Monday will likely be the
coolest day of the forecast period with high temperatures in the
upper 70s to near 80. At the surface, high pressure will be centered
over the region on Tuesday, which is when a warming trend is
expected to begin, with high temperatures in the low to mid 80s.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The long term becomes less amplified, with above normal temperatures
expected (high temperatures in the upper 80s to near 90) and
isolated/scattered showers/thunderstorms expected daily, mainly
during the daytime hours. The best chance for precipitation is
expected to be Wednesday afternoon through Wednesday night when
model agreement is best for the passage of a shortwave trough.
Conditions are expected to get especially humid Thursday onward,
when many models have dew points approaching 70.
&&
.AVIATION /12Z Saturday THROUGH Wednesday/...
Cold front and associated low level moisture will produce
IFR/MVFR cigs for CLE/MFD/YNG and ERI this morning. Showers and
isolated thunderstorms possible for these terminals, best
chances nearer the lake. With the upper low rotating just north
of the region and plenty of associated moisture there will be
ongoing rain chances for much of the day for eastern terminals
YNG/ERI. FDY and TOL are far enough removed from the upper low
and moisture to support VFR conditions for the next 24hrs.
Gradually the drier air filtering in behind the slow moving low
will improve CIGs by the afternoon into the evening. Winds will
pick up out of the northwest behind the front with gusts around
20kt for much of the day, waning after dark.
Outlook...Non-VFR could return Sunday into Monday. Non- VFR
possible Wednesday.
&&
.MARINE...
A weak low and associated cold front is working its way east across
southern Ontario and Lake Erie. Behind this low and cold front,
northwest winds of 15 to 25 knots (currently being observed over the
western basin of Lake Erie) will occur across Lake Erie and last
through much of the day today. For that reason, a Small Craft
Advisory and Beach Hazard Statement will be in effect for much of
the day. Northwest winds weaken tonight to 15 knots or less. North
to northwest winds of 10 knots or less persist through Monday before
becoming weak and variable on Tuesday and high pressure builds east
across the area. South to southwest winds of 10 knots or less are
expected Wednesday and Thursday as the high pressure moves to the
east and weakens.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 10 PM EDT this evening for
OHZ009>012-089.
Beach Hazards Statement until noon EDT today for OHZ003-007.
PA...Beach Hazards Statement until 10 PM EDT this evening for
PAZ001.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ144>149.
Small Craft Advisory until noon EDT today for LEZ142-143.
&&
SYNOPSIS...Jamison
NEAR TERM...KEC/Jamison
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Jamison
MARINE...SaundersHazardous weather outlook, Jul 11, 2:59 AM EST, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
359 AM EDT Sat Jul 11 2020
OHZ006-008-013-014-017>023-027>033-036>038-047-PAZ002-003-120800-
Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-
Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie-
359 AM EDT Sat Jul 11 2020
This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
There are chances for thunderstorms Sunday. A few of these storms
could be strong to severe with damaging winds the main threat, and
lightning, locally heavy rainfall also threats. The probability for
widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ089-PAZ001-120800-
Ashtabula Lakeshore-Northern Erie-
359 AM EDT Sat Jul 11 2020
...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ009>012-120800-
Erie-Lorain-Cuyahoga-Lake-
359 AM EDT Sat Jul 11 2020
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for north central Ohio and
northeast Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
OHZ003-007-120800-
Lucas-Ottawa-
359 AM EDT Sat Jul 11 2020
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL NOON EDT TODAY...
This Hazardous Weather Outlook is for northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LEZ061-142>149-162>169-120800-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
359 AM EDT Sat Jul 11 2020
This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 11, 8:02 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
902 AM EDT SAT JUL 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM HEAVY RAIN 2 SW WILLOWICK 41.62N 81.49W
07/11/2020 M2.23 INCH CUYAHOGA OH TRAINED SPOTTER
24 HOUR RAIN.
&&
EVENT NUMBER CLE2000992
BMSpecial weather statement, Jul 11, 8:48 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Cleveland OH
948 AM EDT Sat Jul 11 2020
OHZ033-111430-
Mahoning-
948 AM EDT Sat Jul 11 2020
...A BAND OF HEAVY RAIN WILL AFFECT MAHONING COUNTY...
At 944 AM EDT, a band of showers with scattered thunderstorms were
moving across northern Mahoning County. Showers were moving to the
southeast at 20 mph. Rainfall of a half inch to one inch can be
expected through 11 AM EDT. This may lead to ponding of water on
roadways. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Youngstown, Boardman, Campbell, Canfield, Austintown, Struthers,
Poland, Ellsworth, New Middletown, Lowellville, North Jackson, and
Mineral Ridge.
LAT...LON 4101 8100 4113 8099 4113 8052 4104 8051
4090 8052 4090 8054
TIME...MOT...LOC 1344Z 305DEG 16KT 4110 8079
ClarkSpecial weather statement, Jul 11, 9:44 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1044 AM EDT Sat Jul 11 2020
OHZ014-089-111530-
Ashtabula Lakeshore-Ashtabula Inland-
1044 AM EDT Sat Jul 11 2020
...A BAND OF HEAVY RAIN WILL AFFECT ASHTABULA COUNTY...
At 1040 AM EDT, a band of heavy showers extended from Ashtabula to
Andover, moving southeast at 25 mph. Rainfall rates up to 2 inches
per hour are occurring with this band and a quick inch of rain is
likely through 1130 AM EDT. This may lead to ponding of water on
roadways. Do not drive your vehicle through flooded roadways.
Locations impacted include...
Ashtabula, Conneaut, North Kingsville, Andover, Austinburg,
Kingsville, Pierpont, Cherry Valley, Edgewood, Kelloggsville and
Plymouth Center.
LAT...LON 4188 8052 4150 8052 4150 8054 4158 8075
4182 8092 4194 8064 4194 8063
TIME...MOT...LOC 1440Z 305DEG 21KT 4164 8062
ClarkSpecial weather statement, Jul 11, 10:11 AM EST, 3 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1111 AM EDT Sat Jul 11 2020
PAZ001-002-111600-
Northern Erie-Southern Erie-
1111 AM EDT Sat Jul 11 2020
...HEAVY RAIN EXPECTED AT TIMES THROUGH EARLY AFTERNOON...
At 1105 AM EDT, rain continued to fill in across Erie County
Pennsylvania. Widespread rain is expected to continue into this
afternoon and will be heavy at times. Embedded thunderstorms will
result in rainfall rates increasing to 2 inches per hour at times.
Ponding of water is possible. Do not drive your vehicle into flooded
roadways. Report flooding to local law enforcement.
Locations impacted include...
Erie, Corry, Edinboro, North East, Union City, Girard, Waterford,
Albion, Wattsburg, Northwest Harborcreek, Harborcreek, Lawrence Park,
Wesleyville, Lake City, Cranesville, Platea, Mill Village, McKean,
Elgin and Northwest Harbor Creek.
LAT...LON 4225 7976 4201 7976 4199 7961 4185 7962
4186 8051 4198 8052 4204 8031 4212 8013
4213 8015 4213 8012 4226 7978
TIME...MOT...LOC 1505Z 312DEG 13KT 4198 8008
Clark